Alert archive / Connecticut / Flash Flood Warnings in 2011

Flash Flood Warning 26, NWS Albany, NY

August 28, 2011Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flash flood warning at Aug 28, 2011, 1:42 AM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2011, 1:42 AM EDT (05:42 UTC)
Expired
Aug 28, 2011, 7:45 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 96 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 957 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
957 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WGUS51 KALY 280542
FFWALY
CTC005-281145-
/O.NEW.KALY.FF.W.0026.110828T0542Z-110828T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
142 AM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...

* UNTIL 745 AM EDT

* AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM BANDS OF HEAVY RAIN AND THUNDERSTORMS FROM 
  HURRICANE IRENE. 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN WITH
  ANOTHER 1 TO 3 INCHES EXPECTED BY DAYBREAK.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNWALL
  BRIDGE...WINSTED...SHARON...NORFOLK...NEW HARTFORD...FALLS VILLAGE
  ...CANAAN AND TORRINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE 
SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4151 7339 4149 7345 4165 7349 4167 7352
      4205 7349 4204 7301 4197 7302 4198 7296
      4180 7295 4179 7301 4164 7298 4156 7310
      4155 7315 4151 7316 4150 7331 4146 7332

$$

SND

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 1:35 AM EDT, 7 minutes earlier.

Area forecast discussion, Aug 28, 1:35 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
135 AM EDT SUN AUG 28 2011

.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE MID ATLANTIC AND NORTHEAST THIS
WEEKEND WITH HEAVY RAIN AND STRONG WINDS. IRENE WILL WEAKEN AND EXIT
THE AREA OVERNIGHT SUNDAY. HIGH PRESSURE WILL BUILD FROM THE MIDWEST
TO THE EASTERN SEABOARD AND CONTROL OUR WEATHER MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 115 AM...RAIN SHIELD WAS FAST APPROACHING THE CAPITAL REGION
WITH MODERATE TO HEAVY RAINFALL CONTINUING ACROSS THE SOUTHERN 1/3RD
OF THE CWA.  OUR LOCAL VWP IS NOW BEGINNING TO SHOW SIGNS OF
INCREASED LOW LEVEL WINDS THAT ARE NOT QUITE MAKING IT TO THE
SURFACE.  LOW LEVEL THETA-E AXIS HAS NOT QUITE MADE IT THIS FAR
INLAND SO CHANCES FOR STRONG WINDS AT THE SURFACE ARE LOW AT THIS
TIME.  GENERALLY 1-2 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF
ULSTER...DUTCHESS AND LITCHFIELD COUNTY WITH MORE ON THE WAY.  MAIN
UPDATE WAS THE HOURLY VALUES.

AS OF 1005 PM...THE FIRST TRUE OUTER RAIN BAND WITH MODERATE TO
HEAVY RAINFALL ASSOCIATED WITH IRENE IS NOW MOVING NORTHWARD INTO
LITCHFIELD AND DUTCHESS COUNTIES. LIGHTER RAIN SHOWERS WITH SOME
EMBEDDED MODERATE ECHOES AFFECTING AREAS FARTHER TO THE NORTH.
GRADUALLY OVERNIGHT...EXPECTING RAIN SHIELD ASSOCIATED WITH IRENE
TO CONSOLIDATE AND CONTINUE TO SPREAD RAIN BANDS NORTHWARD WITH
INCREASINGLY HEAVY RAINFALL RATES. 00Z ALB SOUNDING REVEALED PWAT
OF 1.79 INCHES...SO TROPICAL MOISTURE IS IN PLACE.

THE CENTER OF IRENE HAS EMERGED JUST EAST OF NORFOLK VA AND IS
BARELY OVER OPEN WATER. WHILE INTENSIFICATION IS NOT
EXPECTED...IRENE SHOULD GENERALLY MAINTAIN ITS CURRENT STRENGTH AS
A CATEGORY ONE HURRICANE AS IT LIFTS NORTHWARD NEAR THE DELMARVA.

WILL MONITOR THE POTENTIAL FOR ROTATING CELLS INTO THE OVERNIGHT
HOURS WITHIN THE SPIRAL RAIN BANDS FROM IRENE DUE TO INCREASING
0-1 KM SHEAR TO OUR SOUTH THAT WILL SLOWLY SHIFTING NORTHWARD INTO
SOUTHERN ZONES...BUT THUS FAR CELLS WITH ROTATION HAVE BEEN
CONFINED TO JUST OFFSHORE FROM COASTAL AREAS.

PREVIOUS NEAR TERM DISCUSSIONS...

AS OF 700 PM...CONVECTIVE ECHOES HAVE BECOME MORE OF A STRATIFORM
RAIN SHIELD SOUTH OF THE CAPITAL REGION WITHIN THE LAST HOUR. ONLY
REAL SIGNIFICANT AREA OF SHOWERS WITH HEAVY DOWNPOURS IS ACROSS
NORTHERN RENSSELAER AND BENNINGTON COUNTY...WHERE 0.50 TO 1.00
INCHES OF RAIN HAS FALLEN IN THIS LIMITED AREA. QPF SHOULD BE MORE
UNIFORM AS THE EVENING PROGRESSES WITH LOSS OF DAYTIME HEATING AND
RAIN BANDS FROM IRENE BEGIN TO MOVE NORTHWARD FROM LONG ISLAND AND
THE CT COAST. MADE SOME MINOR ADJUSTMENTS TO MAINLY POP/WEATHER
AND TEMP GRIDS FOR THIS EVENING. OTHERWISE CURRENT FORECAST
REFLECTS LATEST TRENDS WELL.

AS OF 445 PM...RADAR INDICATED NUMEROUS SHOWERS AND ISOLATED SHOWERS
OVER THE SOUTHERN SIX COUNTIES OF THE FORECAST AREA. WILL FORECAST
LIKELY POPS THERE TO START THE PERIOD AND GRADUALLY INCREASE AND
EXPAND THE HIGHER POPS NORTHWARD. THESE SHOWERS ASSOCIATED WITH A
WEAKLY CONVECTIVE BAND WELL IN ADVANCE OF THE MAIN AREA OF
WIDESPREAD HEAVY RAIN ASSOCIATED DIRECTLY WITH IRENE. THE LEADING
EDGE OF THAT AREA OF RAIN IS NOW APPROACHING LONG ISLAND AND THE NYC
AREA...AND WILL SPREAD FROM SOUTH TO NORTH ACROSS THE REGION...
GENERALLY FROM MIDNIGHT ON. THIS IS ALSO WHEN WINDS WILL BEGIN TO
INCREASE.

THIS IS ALL REFLECTED IN THE WIND/POP/WX GRIDS FOR TONIGHT. ON
SUNDAY EXPECT WIDESPREAD HEAVY RAIN AND STRONG WINDS. HAVE NOW ALSO
INCLUDED HERKIMER COUNTY IN THE TROPICAL STORM WARNING AND THE FLOOD
WATCH ALSO REMAINS IN EFFECT. MOST AREAS FORECAST TO HAVE WINDS IN
THE 30 TO 50 RANGE WITH GUSTS BETWEEN 55 AND 75 MPH.

SEE LATEST HLS AND FFA STATEMENTS FOR ADDITIONAL LOCAL INFORMATION.

PLEASE REFER TO TO THE NATIONAL HURRICANE CENTER FOR ALL THE DETAILS
OF IRENE AT WWW.NHC.NOAA.GOV.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY SUNDAY NIGHT...WITH DRY POPS FORECAST
AFTER 06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...
ESPECIALLY ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY
SUNRISE. LOWS SUNDAY NIGHT WILL BE IN THE UPPER 40S TO MID 50S AS
COOLER AIR POURS INTO THE REGION.

MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.

MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK.  A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER.  TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 80S.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
HURRICANE IRENE WILL SIGNIFICANTLY IMPACT THE TERMINALS WITH
TROPICAL STORM CONDITIONS ON SUNDAY. TROPICAL STORM WARNINGS ARE
IN EFFECT FOR THE ENTIRE AREA.

SCATTERED CONVECTIVE SHOWERS AHEAD OF IRENE STILL OCCURRING IN A
CORRIDOR BETWEEN KALB-KGFL THIS EVENING...WITH STRATIFORM RAIN
BANDS MOVING INTO THE KPOU AREA. RAIN BANDS ASSOCIATED WITH IRENE
WILL FILL IN NORTHWARD TOWARDS KALB-KGFL LATER THIS EVENING INTO
THE OVERNIGHT. RAIN WILL INCREASE INTENSITY OVERNIGHT WITH
CONDITIONS DETERIORATING TO MVFR AND EVENTUALLY IFR. IFR
CONDITIONS SHOULD PREVAIL FROM EARLY SUNDAY MORNING THROUGH MUCH
OF THE DAY.

WIND SPEEDS WILL INCREASE SIGNIFICANTLY FROM NORTHEAST LATE
TONIGHT THEN TURNING TO A MORE NORTHERLY DIRECTION SUNDAY MORNING.
BY 12Z SUNDAY ALL TERMINALS WILL EXPERIENCE SUSTAINED SPEEDS OF 25
TO 35 KT WITH GUSTS OF AROUND 45 TO 50 KT. WINDS WILL SHIFT TO THE
NORTHWEST LATE SUNDAY WITH SPEEDS REMAINING STRONG AS IRENE TRACKS
NORTHEASTWARD THROUGH NEW ENGLAND.

DUE TO STRONG SURFACE WINDS DEVELOPING AS STRONGEST WINDS ALOFT
MOVE IN...WILL NOT MENTION LLWS AT THIS TIME.

OUTLOOK...
SUN NIGHT...CONDITIONS RAPIDLY IMPROVING TO VFR WITH DECREASING WIND.
MON/TUE...VFR. NO SIG WX.
WED/THU...VFR. SLIGHT CHC MAINLY PM -TSRA.

&&

.FIRE WEATHER...
OUR DRY CONDITIONS WILL BE ENDING WITH THE APPROACH OF IRENE. EXPECT
RH VALUES TO INCREASE TO BETWEEN 80 AND 100 PERCENT TONIGHT...AND
REMAIN THERE OR ONLY SLIGHTLY DECREASE ON SUNDAY AS WIDESPREAD RAIN
AFFECT THE REGION WITH A WET FLAG ISSUED FOR SUNDAY.

&&

.HYDROLOGY...
ISOLATED TO NUMEROUS SHOWERS AND ISOLATED TSTMS IN ADVANCE OF THE
MAIN RAIN AREA ASSOCIATED WITH HURRICANE IRENE WILL ADVANCE NORTH
THIS EVENING AND INCREASE IN COVERAGE.

HEAVY WIND DRIVEN RAINS FROM IRENE WILL IMPACT THE REGION STARTING
AFTER MIDNIGHT AND LASTING THROUGH SUNDAY EVENING. TOTAL QPF OF 4 TO
8 INCHES WITH UP TO 10 INCHES OVER HIGHER TERRAIN IS EXPECTED. A
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. WIDESPREAD
FLOODING OF MAIN STEM RIVERS IS POSSIBLE. FLASH FLOODING...AS WELL
AS FLOODING OF URBAN...POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR.

RAIN WILL TAPER OFF SUNDAY NIGHT AS IRENE PULLS AWAY FROM THE REGION.

DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT WEEK
ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
RAINFALL FOR THE MONTH OF AUGUST 2011 THUS FAR STANDS AT 5.58"
WHICH IS 2.61" ABOVE NORMAL. AS IRENE MOVES THROUGH THE
REGION...WE HAVE THE POTENTIAL TO DOUBLE THIS CURRENT VALUE. HERE
ARE THE RECORD WETTEST YEARS FOR THE MONTH OF AUGUST:

1.  10.59" IN 1871
2.  10.14" IN 1856
3.   8.47" IN 1870
4.   7.58" IN 1885
5.   7.51" IN 1832
6.   7.34" IN 2004
7.   7.33" IN 1950
8.   7.28" IN 1867
9.   7.21" IN 1893
10.  7.04" IN 1971

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CTZ001-013.
     TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
     TROPICAL STORM WARNING FOR NYZ032-033-038>043-047>054-058>061-
     063>066-082>084.
MA...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR MAZ001-025.
     TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR VTZ013>015.
     TROPICAL STORM WARNING FOR VTZ013>015.
&&

SYNOPSIS...GJM
NEAR TERM...BGM/GJM/JPV
SHORT TERM...GJM
LONG TERM...ELH
AVIATION...JPV
FIRE WEATHER...GJM
HYDROLOGY...GJM
CLIMATE...BGM
Hazardous weather outlook, Aug 27, 4:41 PM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT SAT AUG 27 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
441 PM EDT SAT AUG 27 2011

...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 27, 10:00 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT SAT AUG 27 2011

CTZ013-280300-
SOUTHERN LITCHFIELD CT-
1000 PM EDT SAT AUG 27 2011

...HEAVY RAIN ASSOCIATED WITH THE OUTER BANDS OF IRENE ACROSS
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN ACROSS SOUTHERN LITCHFIELD COUNTY.  THIS BAND IS
ASSOCIATED WITH THE OUTER PORTION OF IRENE.

EXPECT AN ADDITIONAL QUARTER TO LOCALLY HALF AN INCH OF RAIN WITH
THIS BAND.  WITH THE GROUND ALREADY SATURATED...THIS RAIN WILL
PRODUCE SOME LOCALIZED PONDING OF WATER ON ROADWAYS AND AREAS OF
POOR DRAINAGE.  THE RAIN WILL INCREASE IN INTENSITY THROUGH THE
OVERNIGHT HOURS.

LAT...LON 4173 7327 4180 7301 4164 7298 4162 7302
      4161 7302 4161 7304 4159 7305 4156 7310
      4155 7317
TIME...MOT...LOC 0149Z 160DEG 22KT 4154 7302

VTK
Special weather statement, Aug 28, 12:20 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1220 AM EDT SUN AUG 28 2011

CTZ001-013-280445-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
1220 AM EDT SUN AUG 28 2011

...STRONG THUNDERSTORMS IN LITCHFIELD COUNTY IN NORTHERN
CONNECTICUT...

AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEW HARTFORD TO TORRINGTON TO NEW PRESTON...OR ALONG A LINE EXTENDING
FROM 9 MILES EAST OF TORRINGTON TO TORRINGTON TO 7 MILES NORTHEAST OF
NEW MILFORD...AND MOVING NORTHWEST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
GAYLORDSVILLE AND MERWINSVILLE BY 1225 AM EDT...
KENT...CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 1230 AM EDT...
NORFOLK BY 1235 AM EDT...
SHARON AND FALLS VILLAGE BY 1240 AM EDT.

HOURLY RAINFALL AMOUNTS UP TO 1 INCH CAN BE EXPECTED.

LAT...LON 4153 7330 4162 7350 4165 7349 4167 7351
      4177 7351 4203 7346 4203 7301 4197 7302
      4198 7294 4193 7289 4188 7294 4185 7295
      4183 7293 4176 7307
TIME...MOT...LOC 0419Z 119DEG 40KT 4189 7303 4181 7319
          4166 7334

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 10:00 PM EDTSpecial Weather StatementALY60 min
Aug 28, 12:20 AM EDTSpecial Weather StatementALY25 min
Aug 28, 3:03 AM EDTRiver Flood WarningALYGreater Bridgeport Planning Region, Northwest Hills Planning Region50 hr
Aug 28, 4:58 AM EDTRiver Flood WarningALYNorthwest Hills Planning Region22 hr
Aug 28, 5:20 AM EDTRiver Flood WarningALYGreater Bridgeport Planning Region, Naugatuck Valley Planning Region4 days
Aug 28, 7:50 AM EDTAreal Flood WarningALYNorthwest Hills Planning Region27 hr
Aug 28, 8:11 AM EDTRiver Flood WarningALYNorthwest Hills Planning Region5 days
Aug 28, 11:41 AM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Aug 28, 1:30 PM EDTRiver Flood WarningALYNorthwest Hills Planning Region4 days

Nearby

Flash Flood Warnings in Connecticut, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.